MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH

ETHICON ENDO-SURGERY, LLC. E-Z CLEAN BLADE MOD 2.5IN; E-Z CLEAN BLADE MODIFIED 2.5 INCH
Catalog Number 0012M
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/11/2025.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information received: during this event, an ethicon megadyne esu generator & ez-clean electrode were in use.A different brand of pencil was in use.(b)(6) 2023 the generators went into the account.15 generators went into the ent space.Next was ortho and plastics dept.Those generators have been there 4-5 months.In the last 3 months about 20 surgeons have had issues with the generator.The main complaint is with bipolar.Not working or not providing enough energy.On 12-30 there was a fire for a plastic surgery.The generator was pulled and sent to cincy.The resident activated pencil on a dry lap pad and activated for a long period of time.This issue is being dealt with internally.Education has been happening with surgeons.No error codes.Not using megadyne cables.Software on the generators have not been done.Standard bipolar is being used not standard bipolar.Generator power settings, not sure what they are set at.Sticky pad was used.No one knows if the pad was being pulled off during the case.The log control showed the settings at 60 micro.Cqm looks okay does not look like the pad was pulling off.Product code for the disposable was devices in-use during case (found in medical record): (b)(4): megen1 bovie generator.(b)(4): pencil hand switch w/ button.0012m(d): bovie electrode.E7507-db: grounding pad / return electrode.Plp2020: surgical smoke evacuation pencil.Dynj01208: cautery tip cleaner pad.The rep is not in the or when the issue happened.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Additional information was requested, and the following was obtained: what was the procedure? panniculectomy.Where did the fire occur? on the belly by the abdominal flap near the middle of the abdomen.How long was the fire? single flame that lasted a second or two.Monopolar or bipolar being used when fire occurred? settings? monopolar and 40/40.Was the sticky pad or bovie pencil inspected after fire? surgeon does not think so.Other comments? surgeon feels megen1 are unsafe.Have had bovie arching in most cases using new machines.She says it looks like a lightning bolt each time and she has no control where it¿s going.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during a plastics case, a lap pad fire that was quickly extinguished and that there was no harm to the patient or staff.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/13/2025.Additional information received: megen1 have been removed from all the plastic, ortho and some of the surgeon rooms for patient safety.Surgeons are seeing too many bovie arching and bipolar issues.There was a lap pad that started a fire in the operating room.During the review at the hospital the energy level of the generator had to be increased and arching.The mode the generator was set at coag 1 monopoloar.Power setting of 40.The account is used to force triad generator.Neruo/ ent/ spine has been using megn1 9-10 months.Plastics have been using 3-4 months.All disposables have been the same between any generators.Similar mode was selected in the generators.0824 surgery start.0905 time event reported to have occurred ¿ generator continued to be used.1145 surgery end.Additionally, the generator remained in circulation until 1/10.

Brand Name
E-Z CLEAN BLADE MOD 2.5IN
Common Device Name
E-Z CLEAN BLADE MODIFIED 2.5 INCH
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo PR 00969
Manufacturer (Section G)
ETHICON ENDO SURGERY INDEPENDENCIA
chihuahua
MX  
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21354011
Report Number3005075853-2025-01083
Device Sequence Number9003284
Product Code GEI
UDI-Device Identifier10614559100110
UDI-Public10614559100110
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0012M
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/21/2025
Supplement Date Received by Manufacturer02/11/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date02/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown